Jump to content

For Those That Are Sensitive To Medications......


JoeJack101
 Share

Recommended Posts

For those of you who are sensitive to the effects of drugs, herbs, and medications, can you think of anything in your past that made you that way? Was there anything that triggered your sensitivity or made your nervous system get "out of wack" to the current sensitivity? Did you take a supplement, drug, herb, vitamin, etc that may have made your body become so sensitive way back when?

Link to comment
Share on other sites

I found the reason why my system is so sensitive to meds. I had my dna run and I was diagnosed with a liver enzyme problem. My CYP 2D6 liver enzyme does not metabolize meds right. If the med or herb goes through that enzyme it makes me very sick and I have bad reactions. It has been one of the biggest pieces to the puzzle in helping me with my pots. The doctor who ran the test explained to me that this is not such a rare thing, it's just most people don't get it checked out.

Maggie

Link to comment
Share on other sites

I found the reason why my system is so sensitive to meds. I had my dna run and I was diagnosed with a liver enzyme problem. My CYP 2D6 liver enzyme does not metabolize meds right. If the med or herb goes through that enzyme it makes me very sick and I have bad reactions. It has been one of the biggest pieces to the puzzle in helping me with my pots. The doctor who ran the test explained to me that this is not such a rare thing, it's just most people don't get it checked out.

Maggie

That's a very interesting finding. Maybe something to look into. I just thought it was just because I'm special. ;)

Link to comment
Share on other sites

Excellent question, My sensitivity started after a recreational drug overdose damaged my Autonomic Nervous System. After years of having adverse reactions to medications I also had a cytochrome p50 liver enzyme test but in my case it came back normal. Apparently though for a lot of people the liver enzymes have a significant role in causing adverse reactions, because if your a slow or fast metoboliser it effects how rapidly the drug breaks down and is absorbed into your system.

Link to comment
Share on other sites

What a great question and what helpful answers. No doctors believe the copious list of medications I've tried and have backfired. And supplements - forget about it. I even had a negative reaction to B-12 SHOTS! I know my liver detox is kind of messed up, but this is something worth checking into further. Also, I had Celiac Disease that went undiagnosed for 7 years, all the while I was whacking back bread, pasta, oatmeal, you name it. Contrary to what a lot of doctors think, even when you start eating gluten-free, it's not like the damage done to your intestines suddenly (or ever) goes away, especially when you add the GI symptoms of Dysautonomia to the whole mix. But maybe there's some hope for me. If you have this enzyme deficiency, is it correctible or does it just help you explain to the docs why you react the way you do? (which would be a good enough thing). Thanks!

Link to comment
Share on other sites

One prevailing theory is that some of us (that includes me) have an unbalanced th1/th2 system - leaning towards th2. This is immune system stuff - but the basics of this is that there should be a balance between the two arms (th1 and th2). When there is an imbalance, problems arise. If you are th2 dominant (seen often in CFS patients, mine was tested by Nancy Klimas in Miami) sensitivities/allergies are just a symptom of this.

So what can you do? Well, there are ways to try to undo the th2 dominance. Imunovir is one drug that is supposed to help (not available in the states - has to be ordered from Cananda). I personally did not do well on Imunovir. LDn (low dose naltrexone) is another drug that is supposed to help do this as well. Alas, I didn't do well on that one either!

Link to comment
Share on other sites

I am no medical professional, but I don't react to all medicine, just some. I think that it has something to do with a chemical/hormonal imbalance. When I take things that mess with it even more, it freaks out my body's way of coping with the problem. (for example, I react to pain meds but not beta blockers and tylenol).

Like I said, I don't really know, but that's be my guess.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...